Alert archive / North Carolina / Tornado Warnings in 2020

Tornado Warning 18, NWS Wilmington, NC

August 3, 20204 counties in North Carolina

NWS Wilmington, NC issued this tornado warning at Aug 3, 2020, 9:56 PM EDT for 4 counties in North Carolina. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2020, 9:56 PM EDT (01:56 UTC)
Expired
Aug 3, 2020, 10:30 PM EDT
In force
34 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC

The radar

The Wilmington radar (KLTX), 51 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 10:00 PM EDTTORNADO1 Ssw Belville, NCEF1, MAXIMUM WINDS ESTIMATED AT 104 MPH, APPROXIMATELY 100 TREES SNAPPED, ROOF DAMAGE TO NUMEROUS HOMES IN AREA, SEVERAL FENCES BLOWN DOWN CORRECTED TIME OF EVENT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 4:44 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 1.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2020-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1058 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2020-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1058 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

950 
WFUS52 KILM 040156
TORILM
NCC019-047-129-141-040230-
/O.NEW.KILM.TO.W.0018.200804T0156Z-200804T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington NC
956 PM EDT Mon Aug 3 2020

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  New Hanover County in southeastern North Carolina...
  Southwestern Pender County in southeastern North Carolina...
  Northeastern Brunswick County in southeastern North Carolina...
  East central Columbus County in southeastern North Carolina...

* Until 1030 PM EDT.
    
* At 955 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Silver Lake, or near Wilmington, moving northwest
  at 60 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Expect damage to mobile homes, roofs, and vehicles.

* This dangerous storm will be near...
  Hightsville, Wilmington International Airport, University Of North 
  Carolina At Wilmington and Bishop around 1000 PM EDT.
  Leland, Phoenix, Wrightsboro and Cape Fear Community College North 
  Campus around 1005 PM EDT.
  Northwest around 1010 PM EDT.
  Montague, The Borough and Long Creek around 1015 PM EDT.
  Currie around 1020 PM EDT.

Other locations impacted by this tornadic thunderstorm include Sandy
Creek, Navassa, Belville, New Hanover Regional Medical Center and
Cape Fear Hospital.

People attending NHC Testing Site @Scottish Rite may be affected by
this storm and are urged to follow the precautionary measures of the
onsite officials.

This includes the following highways...
 Interstate 140  US Route 74 between mile markers 417 and 434.
 US Route 17 in Brunswick County between mile markers 37 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3415 7784 3410 7786 3405 7798 3435 7833
      3452 7798 3419 7781
TIME...MOT...LOC 0155Z 153DEG 52KT 3416 7793 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

21
2 follow-up statements
928 
WWUS52 KILM 040204
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
1004 PM EDT Mon Aug 3 2020

NCC019-047-129-141-040230-
/O.CON.KILM.TO.W.0018.000000T0000Z-200804T0230Z/
New Hanover NC-Pender NC-Brunswick NC-Columbus NC-
1004 PM EDT Mon Aug 3 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
NORTHWESTERN NEW HANOVER...SOUTHWESTERN PENDER...NORTHEASTERN
BRUNSWICK AND EAST CENTRAL COLUMBUS COUNTIES...
        
At 1004 PM EDT, a confirmed tornado was located near Phoenix, or near
Leland, moving northwest at 60 mph.

HAZARD...TORNADO.

SOURCE...Radar confirmed tornado.

IMPACT...Expect damage to mobile homes, roofs, and vehicles.

This tornado will be near...
  Northwest around 1010 PM EDT.
  The Borough, Montague and Long Creek around 1015 PM EDT.
  Currie around 1020 PM EDT.

Other locations impacted by this tornadic thunderstorm include Sandy
Creek, Navassa and Belville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3435 7833 3452 7798 3425 7789 3414 7808
TIME...MOT...LOC 0204Z 153DEG 52KT 3428 7800 

TORNADO...OBSERVED
HAIL...0.00IN

$$

21
395 
WWUS52 KILM 040220
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
1020 PM EDT Mon Aug 3 2020

NCC019-047-129-141-040230-
/O.EXP.KILM.TO.W.0018.000000T0000Z-200804T0230Z/
New Hanover NC-Pender NC-Brunswick NC-Columbus NC-
1020 PM EDT Mon Aug 3 2020

...THE TORNADO WARNING FOR NORTHWESTERN NEW HANOVER...SOUTHWESTERN
PENDER...NORTHEASTERN BRUNSWICK AND EAST CENTRAL COLUMBUS COUNTIES
WILL EXPIRE AT 1030 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

A Tornado Watch remains in effect until 200 AM EDT for southeastern
North Carolina.

LAT...LON 3435 7833 3452 7798 3425 7789 3414 7808
TIME...MOT...LOC 0220Z 153DEG 52KT 3447 7811 

$$

21

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Aug 3, 7:27 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Aug 3, 7:27 PM EDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
727 PM EDT Mon Aug 3 2020

.SYNOPSIS...
Tropical Storm Isaias will affect the region tonight and will
continue into early Tuesday before the storm moves north of the
area. Typical warm and humid weather will return with a chance
of afternoon thunderstorms each day.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
Main story for the next 24 hours is the onset of Isaias, which will
bring wind, rain, some tornadoes, storm surge, and flooding.
Anticipated rainfall has increased into the 2 to 6 inch range, while
some areas could see increased amounts above 6 inches in locally
heavier rainfall bands. Some tornadoes are possible, especially
tonight into Tuesday morning with the approaching storm. Tropical
storm force winds are possible starting this evening through Tuesday
morning. High wind speed potential exists with locations seeing
between 55 mph and 70 mph east of I-95 with gusts as high as 80 mph
at times along the coast. For coastal locations, beach erosion and
storm surge flooding is also possible with water reaching between 3
and 5 feet south of Cape Fear above ground level, and 2 to 4 feet
north of Cape Fear. The storm will also bring high chances for
dangerous rip currents through Tuesday for area beaches. The storm
exits the region by Tuesday late morning, and conditions area wide
should begin to improve with lessening winds, light rainfall, and
improving conditions along the coast.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
High amplitude mid to upper trough, extending from the Great
Lakes down into the Gulf will lift north as it slowly progresses
eastward and gets squeezed out by 2 ridges to our south. Deep
southerly flow will continue to keep a typical hot and humid
summertime air mass in place. Looks like best shortwave energy
will remain offshore, but weak perturbations will rotate around
the trough over the central and eastern CONUS. Overall, expect
the diurnal convection with focus along sea breeze boundary and
trough inland, but should see some enhancement with convection
at times due to shortwave energy.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Upper ridge over the Atlantic builds westward as mid to upper
trough lifts slowly north and flattens out into the weekend.
Overall expect typical diurnal convection each aftn with a weak
southerly flow at the sfc and a more westerly flow aloft. Looks
like potential for more widespread convection may come into the
latter half of the weekend or early next week as a weak front
drops south in NC, the Piedmont trough strengthens and better
shortwave energy drops far enough south into our area.

&&

.AVIATION /23Z MONDAY THROUGH SATURDAY/...
VFR conditions are quickly transitioning into MVFR as Isaias
nears. Widespread rain for the next several hours, with the
center of Isaias approaching the SC/NC border. MVFR restrictions
will probably go down into IFR at times, especially along the
coast. Sustained winds and gusts quickly ramp up this evening,
with varying directions. Inland terminals start to see the winds
slow down around 06-07Z, with a drying trend. Coastal terminals
see a similar trend by 10-12Z. VFR returns by the mid-morning
hours, and gusts calm. This trend continues through the end of
the 00Z TAF period.

Extended Outlook...A trough pattern enters the area and brings
typical summertime conditions for the area midweek, including
the chances for afternoon convection and flight restrictions.

&&

.MARINE...
Isaias will bring seas 10 to 15 feet tonight between 8 and 10
seconds out to 20 NM and upwards of 20 feet beyond 20 NM Monday
night into Tuesday, with marine conditions gradually improving
Tuesday night into Wednesday. Note that waterspout potential will
also increase Monday as Isaias nears.

Conditions over the coastal waters will continue to improve
through mid week with seas 2 to 4 ft mid to late week. No
significant swell likely.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Flash Flood Watch through Tuesday afternoon for SCZ017-023-024-
     032-033-039-054>056-058-059.
     Tropical Storm Warning for SCZ024-032-033-039-059.
     Hurricane Warning for SCZ054>056-058.
     Storm Surge Warning for SCZ054-056.
     High Rip Current Risk until 8 PM EDT this evening for SCZ054-
     056.
     High Surf Advisory until 5 AM EDT Tuesday for SCZ054-056.
NC...Flash Flood Watch through Tuesday afternoon for NCZ087-096-099-
     105>110.
     Tropical Storm Warning for NCZ087-096-099.
     Hurricane Warning for NCZ105>110.
     High Rip Current Risk through Tuesday evening for NCZ106-108-
     110.
     High Surf Advisory until 9 AM EDT Tuesday for NCZ106-108-110.
     Storm Surge Warning for NCZ110.
     Storm Surge Watch for NCZ106-108.
     Coastal Flood Warning until 2 AM EDT Tuesday for NCZ107.
MARINE...Hurricane Warning for AMZ250-252-254-256.
&&

SYNOPSIS...ILM
UPDATE...TRA
NEAR TERM...MCK
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...IGB
MARINE...MCK/RGZ
Hazardous weather outlook, Aug 3, 4:51 PM EDT, 5 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
451 PM EDT Mon Aug 3 2020

AMZ250-252-254-256-041100-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
451 PM EDT Mon Aug 3 2020

...TORNADO WATCH 413 IN EFFECT UNTIL 2 AM EDT TUESDAY...
...HURRICANE WARNING IN EFFECT...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Small Craft Advisory conditions are likely behind the tropical system
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ087-SCZ024-032-033-039-041100-
Robeson-Dillon-Florence-Marion-Williamsburg-
451 PM EDT Mon Aug 3 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ110-041100-
Coastal Brunswick-
451 PM EDT Mon Aug 3 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...
...TORNADO WATCH 413 IN EFFECT UNTIL 2 AM EDT TUESDAY...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING...
...HURRICANE WARNING IN EFFECT...
...STORM SURGE WARNING IN EFFECT...
...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM EDT
TUESDAY...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Tornado Watch.
   Flash Flood Watch.
   Hurricane Warning.
   Storm Surge Warning.
   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ096-099-SCZ059-041100-
Bladen-Columbus-Northern Horry-
451 PM EDT Mon Aug 3 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...
...TORNADO WATCH 413 IN EFFECT UNTIL 2 AM EDT TUESDAY...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

SCZ017-023-041100-
Marlboro-Darlington-
451 PM EDT Mon Aug 3 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ107-041100-
Inland New Hanover-
451 PM EDT Mon Aug 3 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...
...TORNADO WATCH 413 IN EFFECT UNTIL 2 AM EDT TUESDAY...
...HURRICANE WARNING IN EFFECT...
...COASTAL FLOOD WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 AM
EDT TUESDAY...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Hurricane Warning.
   Coastal Flood Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ106-108-041100-
Coastal Pender-Coastal New Hanover-
451 PM EDT Mon Aug 3 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...
...TORNADO WATCH 413 IN EFFECT UNTIL 2 AM EDT TUESDAY...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING...
...HURRICANE WARNING IN EFFECT...
...STORM SURGE WATCH IN EFFECT...
...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM EDT
TUESDAY...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Tornado Watch.
   Flash Flood Watch.
   Hurricane Warning.
   Storm Surge Watch.
   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flash Flood Watch.
   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ105-109-SCZ055-058-041100-
Inland Pender-Inland Brunswick-Inland Georgetown-Central Horry-
451 PM EDT Mon Aug 3 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...
...TORNADO WATCH 413 IN EFFECT UNTIL 2 AM EDT TUESDAY...
...HURRICANE WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

SCZ054-056-041100-
Coastal Horry-Coastal Georgetown-
451 PM EDT Mon Aug 3 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...
...TORNADO WATCH 413 IN EFFECT UNTIL 2 AM EDT TUESDAY...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HURRICANE WARNING IN EFFECT...
...STORM SURGE WARNING IN EFFECT...
...HIGH SURF ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Tornado Watch.
   Flash Flood Watch.
   Hurricane Warning.
   Storm Surge Warning.
   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

9

In the hours before

Local storm report, Aug 3, 8:13 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
813 PM EDT MON AUG 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TORNADO          BALD HEAD ISLAND        33.86N  77.99W
08/03/2020                   BRUNSWICK          NC   911 CALL CENTER

            REPORT RELAYED BY COUNTY EMERGENCY MANAGER. NO OTHER
            DETAILS AT THIS TIME.

&&

EVENT NUMBER ILM2000161

TRA
Local storm report, Aug 3, 9:01 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
901 PM EDT MON AUG 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TORNADO          1 ESE BALD HEAD ISLAND  33.86N  77.97W
08/03/2020                   BRUNSWICK          NC   SOCIAL MEDIA

            APPARENT TORNADO DAMAGE REPORT FROM A SKYWARN SPOTTER
            OF A ROOF TORN OFF OF A HOUSE OFF OF DOGWOOD RIDGE ROAD
            IN BALD HEAD ISLAND, NC.

&&

EVENT NUMBER ILM2000162

IGB
Local storm report, Aug 3, 9:10 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WILMINGTON NC
910 PM EDT MON AUG 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     STORM SURGE      SPRINGMAID PIER         33.66N  78.92W
08/03/2020                   AMZ254             SC   NOS

            SPRINGMAID PIER (MROS1) GAUGE REACHED 9.89 FEET MLWW
            DURING HIGH TIDE, THIRD HIGHEST TIDE ON RECORD

0836 PM     STORM SURGE      JOHNNY MERCER PIER      34.21N  77.80W
08/03/2020                   NEW HANOVER        NC   NOS

            JOHNNIE MERCER PIER (JMPN7) TIDE GAUGE REACHED 7.12
            FEET MLLW DURING HIGH TIDE.

&&

EVENT NUMBER ILM2000163 ILM2000164

tra
Local storm report, Aug 3, 9:26 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
926 PM EDT MON AUG 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     STORM SURGE      2 ENE MYRTLE BEACH      33.71N  78.86W
08/03/2020                   HORRY              SC   SOCIAL MEDIA

            TWITTER REPORT OF STORM SURGE FLOODING REACHING THE
            PARKING LOT OF SEA CAPTAIN'S HOUSE IN MYRTLE BEACH, SC.

&&

EVENT NUMBER ILM2000165

IGB
Local storm report, Aug 3, 9:51 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
951 PM EDT MON AUG 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     STORM SURGE      CAROLINA BEACH          34.04N  77.89W
08/03/2020                   NEW HANOVER        NC   SOCIAL MEDIA

            REPORT FROM TWITTER OF STORM SURGE FLOODING AT THE
            INTERSECTION OF CANAL DRIVE AND PELICAN LANE IN CAROLINA
            BEACH, NC.

&&

EVENT NUMBER ILM2000166

IGB

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:03 PM EDTTornado WarningILMBrunswick, Columbus17 min
Aug 3, 8:10 PM EDTTornado WarningILMBrunswick, Columbus, New Hanover35 min
Aug 3, 8:25 PM EDTTornado WarningILMBrunswick, New Hanover35 min
Aug 3, 8:37 PM EDTSpecial Marine WarningILM38 min
Aug 3, 8:46 PM EDTSpecial Marine WarningILM59 min
Aug 3, 8:50 PM EDTTornado WarningILMBladen, Brunswick, Columbus, New Hanover, Pender25 min
Aug 3, 9:48 PM EDTSpecial Marine WarningILM57 min
Aug 3, 10:25 PM EDTAreal Flood AdvisoryILMBrunswick, Columbus, New Hanover3 hr
Aug 4, 2:14 AM EDTSmall Craft AdvisoryILM10 hr
Aug 4, 5:10 AM EDTCoastal Flood AdvisoryILMNew Hanover6 hr
Aug 4, 3:14 PM EDTCoastal Flood AdvisoryILMNew Hanover11 hr

Nearby

Tornado Warnings in North Carolina, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.